Precipitated withdrawal by a benzodiazepine receptor antagonist (Ro 15-1788) after 7 days of diazepam

Scott E. Lukas, Roland R. Griffiths

Research output: Contribution to journalArticle

Abstract

Baboons implanted with intragastric catheters were given diazepam (10 milligrams per kilogram of body weight) twice daily for 45 consecutive days. On days 7 and 35, they were given intramuscular injections of the benzodiazepine receptor antagonist Ro 15-1788. Mild and intermediate withdrawal signs, including retching and vomiting, were observed after 7 days of diazepam, and more frequent and intense withdrawal signs, including tremor and convulsion, occurred after 35 days of diazepam. With the termination of the diazepam injections after 45 days, a mild to intermediate withdrawal syndrome was observed over the next 15-day period.

Original languageEnglish (US)
Pages (from-to)1161-1163
Number of pages3
JournalScience
Volume217
Issue number4565
DOIs
StatePublished - Jan 1 1982

ASJC Scopus subject areas

  • General

Fingerprint Dive into the research topics of 'Precipitated withdrawal by a benzodiazepine receptor antagonist (Ro 15-1788) after 7 days of diazepam'. Together they form a unique fingerprint.

  • Cite this